S.S. asks from Santa Fe, NM on March 27, 2012
Mmr Vaccine Rash or Hives
my child received the 1yrs vaccine which included the mmr vaccine
but on sunday 3-24-12 she developed hives that seem to want to blister over
is this normal?
i am very worried we took her to er and dr but one claims she has a ear infection but could not see the ear condition due to her fighting them
the other dr primary dr claims it is the just the after effect from the vaccine
but she has been running a temperature for 5 days now and had been throwing up but she stop throwing up only during the alteration from tylenol to ibuprofen
i also think she might be allergic to ibuprofen because she just throws up immediately.
please help answer my questions
is it normal to get hives that will blister over i have read only rash but these hives look like blisters please help
J.P. answers from Lakeland on March 27, 2012
I would take her to your doctor that gave the vaccine or back to the ER. It sounds like she is having a very bad reaction to the vaccines she received.
Hives do not blister they just become bigger red itchy bumps. The rash sounds like measles. Did your child have white spots in her mouth at any time? That is another symptom of measles.
1 mom found this helpful
T.A. answers from Seattle on March 27, 2012
Report the reaction to vaers. And I would not give that vaccine again. It could be a mild form of one of the diseases in the vaccine. If you continue with shots i would strongly consider separating them one by one rather than many at one visit so you can track reactions.
1 mom found this helpful
H.M. answers from Dallas on March 27, 2012
My little one had a reaction like that just around the area he got the shot in. Is the rash all over? I would think it's a reaction from the shot recardless. My children up until my oldes 7th grade shots had a reaction of some sort to all their shots. I almost didn't get the last ones for him because of it.
D.C. answers from Pittsburgh on March 28, 2012
Exactly one week after getting the MMR vaccine, my child ran a fever and had a rash that resembled small bumps on his chest. It lasted about 2 days. 5 days, plus throwing up seems like a pretty severe reaction, if that's what it is. I would take her back to the doctor.
Also, since she doesn't tolerate ibuprofen, please stop giving that right away, and just stick with tylenol. If she is really allergic to ibuprofen (and some people are, I am), then you could be making things worse by giving it to her. Tylenol should be able to handle the fever and maybe she'll stop throwing up if you stop the ibuprofen.
And, as a look into the future - since my child reacted to the 1st MMR vaccine, instead of getting a booster at age 3, I had a blood test done to see if he needed the booster. It turned out that he had really good immunity from the 1st MMR vaccine and he did not need a booster so we did not need to give it.
C.M. answers from Washington DC on March 27, 2012
hmm, I haven't heard of that type of reaction before with a vax. Are you sure it's not chicken pox? With chicken pox you can have a fever and cold symptoms a few days before and then break out and they do blister and then crust over. I would check that out and just keep watch on her.
Just read the post before mine, I agree it could also be the measles. This is one reason I have stopped ALL vaccinations for my kids.